High Wind, Crowley County
- When
- November 27, 12:00 PM MST to 6:00 PM MST
- Where
- Crowley County forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.327, -103.785 (the zone’s center; the record gives no point)
A rapidly intensifying weather system caused snow to develop, along with very strong, then high winds, across southeast Colorado. North winds gusted to around 60 mph, causing massive travel problems where snow fell in Prowers and Baca Counties.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A rapidly intensifying weather system caused snow to develop, along with very strong, then high winds, across southeast Colorado. North winds gusted to around 60 mph, causing massive travel problems where snow fell in Prowers and Baca Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Nov 27, 4:32 AM MST, 7 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 432 AM MST SUN NOV 27 2005 .SHORT TERM... (TODAY AND TONIGHT) MAIN SHORT TERM CONCERNS CONTINUE TO BE EFFECTS OF PASSING SYSTEM. CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING STRONG 140+ KT JET CORE EXTENDING FROM THE PACIFIC NORTHWEST ACROSS THE SOUTHERN GREAT BASIN AND INTO CENTRAL NEW MEXICO...CARVING OUT A BROAD UPPER TROUGH ACROSS THE NORTHERN AND CENTRAL ROCKIES ATTM. AT THE SFC...1-3MB 3 HRLY PRESSURE FALLS CONTINUING OUT AHEAD OF SYSTEM WITH MSAS DATA INDICATING 989MB LOW ACROSS THE OK PANHANDLE ATTM. REGIONAL RADARS INDICATING ISOLATED TO SCATTERED SHOWERS ACROSS THE CENTRAL AND SW MTS...ALONG WITH DEVELOPING ECHOES ACROSS THE SOUTHEAST PLAINS ATTM. TODAY...MODELS CONTINUE TO BE IN GOOD AGREEMENT ON DEVELOPING VERTICALLY STACKED LOW PRESSURE SYSTEM ACROSS THE OK PANHANDLE THIS MORNING...AS STRONG JET CORE CONTINUES TO MOVE INTO WESTERN TEXAS. THIS SYSTEM THEN CONTINUES TO LIFT OUT ACROSS THE CENTRAL HIGH PLAINS...ALLOWING FOR STRONG CAA TO DEVELOP ACROSS THE EASTERN PLAINS THIS AFTERNOON. IR IMAGERY INDICATING ENHANCED VERTICAL MOTION ACROSS THE PLAINS ATTM...AND HAVE KEPT CHANCE TO LIKELY POPS ACROSS SOUTHEAST COLORADO THIS MORNING...WITH BEST POPS ACROSS THE EASTERN NEW MEXICO BORDER. BEST POPS SPREAD OUT ACROSS THE FAR SE PLAINS THIS AFTERNOON...WITH DEVELOPING DEFORMATION ZONE. GUSTY NORTH TO NORTHWEST WINDS OF 30 TO 40 MPH EXPECTED THIS AFTERNOON ACROSS THE PLAINS AS WELL...WITH STRONG PRESSURE GRADIENT DEVELOPING AS STACKED LOW BEGINS TO MOVE EAST. WITH STRONG CAA...HAVE KEPT TEMPS GENERALLY BELOW GUIDANCE...WITH HIGHS LATE THIS MORNING AND FALLING TEMPS INTO THE AFTERNOON. HAVE DECIDED TO CANCEL SNOW ADVISORY FOR THE CENTRAL AND SW MTS (ZONES 58>60 AND 66)...AS DESPITE GOOD CAA AND INSTABILITY...LIMITED MOISTURE WILL KEEP SNOW AMOUNTS BETWEEN 1 AND 4 INCHES OF FLUFFY SNOW. TONIGHT...VERTICALLY STACKED SYSTEM CONTINUES TO LIFT OUT ACROSS THE CENTRAL HIGH PLAINS...WITH WINDS SLOWLY DIMINISHING FROM WEST TO EAST ACROSS THE THE PLAINS AS PRESSURE GRADIENT BEGINS TO RELAX. WITH COLD AND DRY AIR IN PLACE ACROSS THE PLAINS...WILL SEE CHILLY OVERNIGHT LOWS...THOUGH WINDS WILL KEEP TEMPS FROM DROPPING TOO MUCH. CAA CONTINUES ACROSS THE CENTRAL MTS...THOUGH MOISTURE REMAINS LIMITED AND HAVE KEPT SCATTERED POPS IN PLACE WITH SOME LIGHT ACCUMULATIONS POSSIBLE OVERNIGHT. -MW .LONG TERM... (MONDAY THROUGH SATURDAY) MAIN CHALLENGES ARE CHANCE FOR PRECIPITATION...AND TEMPERATURES IN THE LONG TERM. MONDAY...LOOKS LIKE WINDS WILL STILL BE STRONG OVER THE FAR SOUTHEASTERN PLAINS DURING THE DAY WITH 700MB WINDS STILL OVER 60 KNOTS. GUSTS AT THE SURFACE WILL LIKELY BE AROUND 40 MPH OR INFREQUENTLY HIGHER. COLD AIR ENTRENCHED ACROSS THE CWFA WITH READINGS FROM -7 TO -14 DEGREES AT 700MB. TUESDAY...FLOW FROM THE WEST-NORTHWEST BRINGS IN SOME WARMER AIR ALOFT SO BOOSTED HIGH TEMPERATURES AND KEPT THE SMALL CHANCES FOR SNOW SHOWERS IN THE FAVORED CENTRAL AND SOUTHWEST MOUNTAINS. WEDNESDAY AND THURSDAY...MODELS HINT AT BRINGING IN SOME COOLER AIR...BUT WITH LIMITED MOISTURE...LOOKS LIKE BEST CHANCES FOR MEASURABLE SNOW WILL BE IN THE CENTRAL MOUNTAINS AGAIN. FRIDAY AND SATURDAY...UPPER FLOW TRANSITIONED TO MORE WEST THEN WEST- SOUTHWEST...WHICH WILL BRING IN MILDER AIR AGAIN...AND MAINLY DRY WEATHER...WITH THE EXCEPTION OF THE WESTERN MOUNTAINS. THIS IS IN ADVANCE OF NEXT COLD FRONT WHICH COULD MOVE IN ON SUNDAY. && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 635 AM MST SUN NOV 27 2005 COZ058>089-093>099-281400- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 635 AM MST SUN NOV 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. SCATTERED SNOW SHOWERS CAN BE EXPECTED ACROSS THE CENTRAL AND SOUTHWEST MOUNTAINS THROUGH THE AFTERNOON...WITH THE SNOW DIMINISHING TONIGHT. SNOW ACCUMULATIONS OVER THESE AREAS ARE EXPECTED TO RANGE FROM ABOUT 1 TO 4 INCHES BY TONIGHT. THERE WILL ALSO BE A CHANCE OF LIGHT SNOW ACCUMULATIONS ACROSS THE EASTERN MOUNTAINS AND PLAINS TODAY...WITH THE BEST CHANCES FOR SNOW ACROSS THE COLORADO AND NEW MEXICO BORDER. IN ADDITION... NORTHERLY WINDS WILL INCREASE TO BETWEEN 25 TO 35 MPH ACROSS THE PLAINS THIS MORNING. THESE WINDY CONDITIONS WILL PERSIST THROUGH THE DAY...WITH GUSTS TO NEAR 50 MPH POSSIBLE INTO THE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED SNOW SHOWERS WILL OCCUR MAINLY ACROSS THE CENTRAL AND SOUTHWEST MOUNTAINS THROUGHOUT THE WEEK...WITH ADDITIONAL LIGHT ACCUMULATIONS LIKELY. SPOTTER INFORMATION STATEMENT... CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER PORTIONS OF CENTRAL MOUNTAINS TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1021 AM MST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 AM HEAVY SNOW CUCHARA 37.38N 105.10W
11/27/2005 3.0 INCH HUERFANO CO TRAINED SPOTTER
&&
MNThe national radar mosaic for the moment the first event began.
8 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479927, 5479928, 5479930, 5479931, 5479932, 5479929, 5479933, 5479934.